Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 348, NWS Norman, OK

May 24, 2016Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 24, 2016, 1:41 AM CDT for Tillman County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2016, 1:41 AM CDT (06:41 UTC)
Expired
May 24, 2016, 2:15 AM CDT
In force
34 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Tillman County, OK

The radar

The Altus AFB radar (KFDR), 5 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 11:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
1.2
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WUUS54 KOUN 240641
SVROUN
OKC141-240715-
/O.NEW.KOUN.SV.W.0348.160524T0641Z-160524T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
141 AM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 215 AM CDT

* AT 141 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREDERICK...
  MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3443 9907 3447 9903 3441 9882 3428 9898
TIME...MOT...LOC 0641Z 315DEG 29KT 3442 9901 

HAIL...<.75IN
WIND...60MPH
 
$$

03
1 follow-up statement
847 
WWUS54 KOUN 240647
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
147 AM CDT TUE MAY 24 2016

OKC141-240715-
/O.CON.KOUN.SV.W.0348.000000T0000Z-160524T0715Z/
TILLMAN OK-
147 AM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CENTRAL TILLMAN COUNTY...

AT 146 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREDERICK...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3443 9907 3447 9903 3441 9882 3428 9898
TIME...MOT...LOC 0646Z 317DEG 21KT 3442 9903 

HAIL...<.75IN
WIND...70MPH
 
$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 11:00 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 23, 11:00 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1100 PM CDT MON MAY 23 2016

.DISCUSSION...
06Z TAF discussion below.

&&

.AVIATION...
MVFR/IFR ceilings will be possible overnight/Tuesday morning with
ceilings lifting through the day Tuesday. Showers/storms could
affect parts of the area overnight/Tuesday morning. Additional
storms are expected Tuesday afternoon/evening across the area. Some
of the storms could produce strong and variable winds along with
hail Tuesday afternoon/evening.

&&

.PREV DISCUSSION... /issued 854 PM CDT MON MAY 23 2016/

UPDATE...
Did a quick update to adjust POPS/WX grids to show current
activity with the highest POPS in NW OK this evening. Still some
uncertainty how things will evolve the rest of this
evening/overnight. Some models show the storms in NW OK
decreasing late this evening while the storms in eastern parts of
TX Panhandle and West TX may move into sw parts of the fa and
continue to move east across southern parts of the fa overnight.
All updates out soon.

PREV DISCUSSION... /issued 631 PM CDT MON MAY 23 2016/

DISCUSSION...
0Z TAF discussion below.

AVIATION...
MVFR/IFR ceilings will be possible again tonight in parts of the
area. Showers/storms could affect parts of the area later this
evening into Tuesday morning. Lots of uncertainty if or where this
will happen but the best chance seems to be in parts of southwest
OK and western north TX. Additional thunderstorm development will
be possible Tuesday afternoon/evening.

PREV DISCUSSION... /issued 208 PM CDT MON MAY 23 2016/

DISCUSSION...
Taking it one day at a time... the primary forecast focus for this
discussion will be on the development of strong to severe
thunderstorms across western Oklahoma and western north Texas late
this afternoon and evening.

Currently, from 18z surface analysis, a portion of the dryline has
surged well east of the Caprock, almost following a path up the Palo
Duro Canyon region. 18Z obs from Pampa has a dew point of 51 F,
while West Texas Mesonet ob from Memphis has 70 F. Ahead of the
dryline, scattered to broken low level stratus continues to linger,
but breaks in coverage continue to reveal themselves and surface
temperatures from western Oklahoma into western north Texas have
climbed into the upper 70s to lower 80s already. Additionally,
isolated strong thunderstorms continue to crop up within the warm
moist sector across southern Oklahoma and north central Oklahoma.
Given the instability, a few of these early afternoon storms, pre
dryline, could be strong to marginally severe.

Moving forward through the mid to late afternoon, a decent short
wave lifting across northern New Mexico at present, will aid in
helping the dryline mix farther east into western north Texas and
near the Oklahoma/Texas Panhandle border. Instability has continued
to increase, with a narrow ribbon of 2500 to 3000 J/Kg MLCAPE
building just ahead and east of the dryline, along with a wider area
of 1500 to 2500 J/Kg across the remainder of western Oklahoma and
western north Texas. Mid-level wind support is not overly
impressive across the region, given no significant outside forcing
beyond the dryline. 700mb winds are only about 20 kts. This has
resulted in modest deep layer shear of 30 to 35 kts on average.
Still, paired with the available instability, this should be enough
to support rotating updrafts and large hail development, up to the
size of tennis balls with the initial convection expected to fire on
the dryline later this afternoon. Low level wind shear is weak, and
will remain so until the low level jet begins to increase after
24/00z. With southerly 850mb winds increasing and sufficient
southerly surface flow maintaining ahead of the dryline into the
evening, 0-1km shear values will increase within an window of time
after 00z across western north Texas into southwestern Oklahoma,
with values approaching 20kts. Although still not overly
impressive,resulting in 0-1 km SRH values nearing 200 S^2/H^2,
paired with any strong updrafts, a few tornadoes cannot be ruled
out.

Farther to the north this afternoon and evening, the northern push
of the dryline into northwestern Oklahoma will be another place to
watch for storm development. Surface analysis reveals a surface low
centered over southwestern Kansas, just north of the Oklahoma
Panhandle. Situated near the northern edge of the instability axis
and associated frontal boundary, there is enough support for a few
storms to develop capable of large hail development.

Overnight, conditions are shaping up to be similar to Sunday
night/Monday morning. Storms over the southern Texas Panhandle,
west/southwest Oklahoma, and western north Texas will merge through
the late evening, laying down a decent cold pool, which will aid in
propagation of storms east and southeastward across southern
Oklahoma and western north Texas. The big concern with this
evolution overnight will be flooding. After persistent heavy
rainfall last night and this morning over the same area, additional
slow storm movement and efficient rain production tonight, flooding
concerns are obviously heightened and a flood watch remains in
effect. We have no plans of expanding the current watch that was
issued by the night shift as the location and timing look spot on
(hat tip to Ryan and Bruce).

For the reminder of the week, thunderstorm chances will continue
near daily, with the best chances for strong to severe thunderstorm
tomorrow (Tuesday), Thursday, and Friday. Once again, the dryline
will redevelop across the eastern portions of the Oklahoma and Texas
Panhandles Tuesday. Expect enough atmospheric recovery to generate
severe storms, capable of large damaging hail, damaging wind gusts,
and a low possibility of tornadoes with the strongest updrafts. Once
again, storms will be slow moving and could pose a flooding threat
once again depending on residence time and their rainfall rates,
which should be decent. Wednesday appears to be a down day, with
only a slight chance of thunderstorms across the region. Thursday
will have influence from an evolving 500mb shortwave that will be
digging across the Four Corners region Wednesday night into
Thursday. Into the afternoon, the dryline will strengthen over the
eastern Panhandles and surge into western Oklahoma through the late
afternoon, under the influence from an advancing surface trough off
the Colorado high plains. Stout deep layer shear and sufficient
instability will promote supercellular development along the dryline
in western Oklahoma. Large damaging hail, damaging wind gusts, and
tornadoes are possible. Friday's setup is much less impressive at
the moment than Thursday, but thunderstorms will be possible again
as the surface front pushes into northwest Oklahoma and a weaker
dryline mixes near I-44 in southwestern Oklahoma. The shear
environment is less favorable, but a few strong to severe
thunderstorms will be possible, with hail the primary concern at
this time.

Stay safe this week and keep up to date with the latest forecasts.

Kurtz

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  67  82  68  87 /  40  20  40  10
Hobart OK         67  85  69  91 /  50  40  30  10
Wichita Falls TX  68  86  71  90 /  40  40  30  10
Gage OK           65  89  63  93 /  60  30  20  10
Ponca City OK     67  82  69  88 /  30  30  40  20
Durant OK         68  82  70  84 /  50  30  40  20

&&

.OUN Watches/Warnings/Advisories...
OK...Flood Watch through Wednesday morning for OKZ021>023-027-033>039-
     044-045.

TX...Flood Watch through Wednesday morning for TXZ083>090.

&&

11/25/25
Hazardous weather outlook, May 24, 12:56 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1256 AM CDT TUE MAY 24 2016

OKZ004>048-050>052-TXZ083>090-250600-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1256 AM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...OVERNIGHT...

.THUNDERSTORMS...
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF WESTERN
AND CENTRAL OKLAHOMA... AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
A SLIGHT RISK AREA IS WEST OF A LINE FROM WOODWARD AND
WEATHERFORD... TO LAWTON OKLAHOMA... TO HENRIETTA TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 5 AM
TUESDAY.

IMPACTS...
HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS UP TO 60
MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL WILL BE THE MAIN
CONCERNS.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PARTS OF
THE AREA THROUGH TUESDAY MORNING. SOME OF THE STORMS WILL BE
STRONG TO SEVERE. LARGE HAIL... STRONG WIND GUSTS... AND HEAVY
RAIN LEADING TO LOCALIZED AND FLASH FLOODING ARE THE MAIN
CONCERNS.

THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH AFTER 5 AM BUT
GUSTY WINDS... SMALL HAIL... AND HEAVY RAIN WILL REMAIN A CONCERN.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
READY TO PROVIDE SEVERE WEATHER SUPPORT THROUGH EARLY TUESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH AT
LEAST FRIDAY OF THIS WEEK. THURSDAY PRESENTS THE GREATEST
POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY WITH
HIGHER CHANCES OF THUNDERSTORMS ACROSS WESTERN OKLAHOMA ON SUNDAY.
SEVERE STORMS COULD ALSO BE POSSIBLE THIS WEEKEND.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, May 24, 12:07 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1207 AM CDT TUE MAY 24 2016

OKZ034-240545-
GREER OK-
1207 AM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER COUNTY UNTIL
1245 AM CDT...

AT 1205 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF WILLOW...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
GRANITE...WILLOW...BRINKMAN AND NORTHWESTERN ALTUS-LUGERT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3512 9951 3511 9941 3508 9937 3506 9937
      3504 9932 3502 9934 3502 9933 3498 9935
      3497 9933 3494 9933 3490 9966 3502 9973
TIME...MOT...LOC 0505Z 261DEG 23KT 3499 9959

03
Special weather statement, May 24, 12:17 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1217 AM CDT TUE MAY 24 2016

OKZ035>037-240545-
TILLMAN OK-KIOWA OK-JACKSON OK-
1217 AM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN...SOUTH
CENTRAL KIOWA AND SOUTHEASTERN JACKSON COUNTIES UNTIL 1245 AM CDT...

AT 1215 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HUMPHREYS...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ALTUS...TIPTON...OLUSTEE...ELMER...HEADRICK...FRIENDSHIP...HUMPHREYS...ALTUS
AIR FORCE BASE AND HESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3477 9908 3452 9895 3444 9936 3445 9935
      3446 9937 3444 9939 3443 9939 3443 9941
      3458 9946
TIME...MOT...LOC 0515Z 247DEG 17KT 3456 9929

03
Special weather statement, May 24, 12:19 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1219 AM CDT TUE MAY 24 2016

OKZ033-034-036-240545-
HARMON OK-GREER OK-JACKSON OK-
1219 AM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...SOUTH
CENTRAL GREER AND CENTRAL JACKSON COUNTIES UNTIL 1245 AM CDT...

AT 1217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOULD...MOVING
NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ALTUS...MANGUM...DUKE...MARTHA...GOULD AND MCQUEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3451 9985 3466 9992 3490 9953 3464 9931
TIME...MOT...LOC 0517Z 246DEG 17KT 3462 9974

03
Special weather statement, May 24, 12:25 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1225 AM CDT TUE MAY 24 2016

OKZ022-034-035-240600-
GREER OK-KIOWA OK-WASHITA OK-
1225 AM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...NORTHWESTERN
KIOWA AND SOUTHWESTERN WASHITA COUNTIES UNTIL 100 AM CDT...

AT 1223 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LONE WOLF...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
HOBART...SENTINEL...LONE WOLF...ROCKY AND NORTHEASTERN ALTUS-LUGERT
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3512 9936 3515 9936 3528 9906 3499 9893
      3493 9932 3512 9940
TIME...MOT...LOC 0523Z 229DEG 16KT 3503 9928

03
Special weather statement, May 24, 12:55 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT TUE MAY 24 2016

OKZ033-240630-
HARMON OK-
1255 AM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON COUNTY UNTIL 130
AM CDT...

AT 1253 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DODSON...MOVING
NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
VINSON AND MCKNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3495 9980 3494 9979 3476 9972 3472 10000
      3485 10000
TIME...MOT...LOC 0553Z 240DEG 10KT 3479 9997

03
Special weather statement, May 24, 1:04 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
104 AM CDT TUE MAY 24 2016

OKZ034>036-240645-
GREER OK-KIOWA OK-JACKSON OK-
104 AM CDT TUE MAY 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER...SOUTHWESTERN
KIOWA AND NORTHEASTERN JACKSON COUNTIES UNTIL 145 AM CDT...

AT 102 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ALTUS...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ALTUS...BLAIR...OLUSTEE...MARTHA...FRIENDSHIP...WARREN...ALTUS AIR FORCE
BASE...HESTER AND SOUTHEASTERN ALTUS-LUGERT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3455 9948 3476 9956 3495 9923 3472 9905
      3461 9926 3457 9925
TIME...MOT...LOC 0602Z 260DEG 21KT 3464 9941

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:08 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward37 min
May 23, 7:27 PM CDTSpecial Weather StatementOUNEllis33 min
May 23, 7:35 PM CDTSevere Thunderstorm WarningOUNWoods40 min
May 23, 7:44 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward46 min
May 23, 7:49 PM CDTTornado WarningOUNWoodward26 min
May 23, 8:14 PM CDTTornado WarningOUNWoodward31 min
May 23, 8:15 PM CDTSpecial Weather StatementOUNWoods30 min
May 23, 8:17 PM CDTSpecial Weather StatementOUNHarper28 min
May 23, 8:31 PM CDTFlash Flood WarningOUNWoodward4 hr
May 23, 8:35 PM CDTSevere Thunderstorm WarningOUNEllis, Harper40 min
May 23, 8:44 PM CDTTornado WarningOUNWoodward31 min
May 23, 8:55 PM CDTTornado WarningOUNEllis35 min
May 23, 8:58 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woods, Woodward62 min
May 23, 9:10 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward50 min
May 23, 9:21 PM CDTAreal Flood AdvisoryOUNEllis, Harper, Woodward114 min
May 23, 9:26 PM CDTSevere Thunderstorm WarningOUNEllis, Harper34 min
May 23, 9:29 PM CDTTornado WarningOUNHarper31 min
May 23, 9:56 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward28 min
May 23, 11:37 PM CDTSpecial Weather StatementOUNBeckham38 min
May 23, 11:44 PM CDTSpecial Weather StatementOUNJackson31 min
May 24, 12:07 AM CDTSpecial Weather StatementOUNGreer38 min
May 24, 12:17 AM CDTSpecial Weather StatementOUNJackson28 min
May 24, 12:19 AM CDTSpecial Weather StatementOUNHarmon26 min
May 24, 12:23 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson39 min
May 24, 12:25 AM CDTSpecial Weather StatementOUNWashita35 min
May 24, 12:36 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman54 min
May 24, 12:55 AM CDTSpecial Weather StatementOUNHarmon35 min
May 24, 1:04 AM CDTSpecial Weather StatementOUNJackson41 min
May 24, 1:07 AM CDTAreal Flood AdvisoryOUNJackson, Kiowa, Tillman3 hr
May 24, 1:20 AM CDTFlash Flood WarningOUNJackson, Tillman3 hr
May 24, 1:23 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman52 min
May 24, 1:32 AM CDTTornado WarningOUNTillman28 min
May 24, 2:08 AM CDTSevere Thunderstorm WarningOUNTillman52 min
May 24, 2:24 AM CDTSpecial Weather StatementOUNJackson51 min
May 24, 2:47 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman58 min
May 24, 2:49 AM CDTSpecial Weather StatementOUNComanche56 min
May 24, 3:34 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson41 min
May 24, 3:37 AM CDTSpecial Weather StatementOUNCotton38 min
May 24, 4:02 AM CDTSpecial Weather StatementOUNStephens58 min
May 24, 4:13 AM CDTSevere Thunderstorm WarningOUNJefferson20 min
May 24, 4:15 AM CDTSpecial Weather StatementOUNCotton45 min
May 24, 4:32 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Stephens25 min
May 24, 4:59 AM CDTSpecial Weather StatementOUNCarter, Garvin, Murray46 min
May 24, 5:47 AM CDTSpecial Weather StatementOUNJohnston, Love, Marshall, Murray58 min
May 24, 6:56 AM CDTSpecial Weather StatementOUNAtoka64 min
May 24, 1:08 PM CDTSpecial Weather StatementOUNGrant37 min
May 24, 1:34 PM CDTSpecial Weather StatementOUNNoble26 min
May 24, 1:48 PM CDTSevere Thunderstorm WarningOUNKay, Noble42 min
May 24, 2:23 PM CDTSevere Thunderstorm WarningOUNNoble52 min
May 24, 2:25 PM CDTAreal Flood AdvisoryOUNNoble, Payne3 hr
May 24, 2:40 PM CDTFlash Flood WarningOUNNoble3 hr
May 24, 2:43 PM CDTTornado WarningOUNNoble, Payne32 min
May 24, 3:15 PM CDTSevere Thunderstorm WarningOUNNoble, Payne45 min
May 24, 3:24 PM CDTSpecial Weather StatementOUNPayne36 min
May 24, 3:35 PM CDTTornado WarningOUNPayne25 min
May 24, 3:57 PM CDTFlash Flood WarningOUNPayne2 hr
May 24, 3:57 PM CDTSevere Thunderstorm WarningOUNNoble, Payne48 min
May 24, 4:14 PM CDTSevere Thunderstorm WarningOUNNoble, Payne31 min
May 24, 4:44 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne46 min
May 24, 6:16 PM CDTSpecial Weather StatementOUNAlfalfa29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.